Hypopigmentation After Local Corticosteroid Injection for De Quervain Tenosynovitis
International Journal of Biomedical Engineering and Clinical Science
Volume 3, Issue 5, September 2017, Pages: 70-72
Received: Mar. 20, 2017;
Accepted: Apr. 13, 2017;
Published: Oct. 31, 2017
Views 2606 Downloads 109
Xuejian Wang, Department of Neurosurgery, the Second Hospital Affliated to Nantong University, Nantong University, Nantong, PR China
The clinical presentation hypopigmentation is a rare complication after intralesional injection of triamcinolone acetonide. A 32-year-old female, yellow race, visited our dermatology department for a hypopigmented patch in right dorsum of her right thumb. The lesion developed after injection of an intralesional corticosteroid. The patient was diagnosed with hypopigmentation secondary to the triamcinolone injection. Three months after injection, her hypopigmentation showed improvement upon physical examination. Hypopigmentation is a very rare side effect of intralesional triamcinolone injection, which may be associated with gender. The mechanism is unknown, need for further study.
Hypopigmentation After Local Corticosteroid Injection for De Quervain Tenosynovitis, International Journal of Biomedical Engineering and Clinical Science.
Vol. 3, No. 5,
2017, pp. 70-72.
Copyright © 2017 Authors retain the copyright of this article.
This article is an open access article distributed under the Creative Commons Attribution License (http://creativecommons.org/licenses/by/4.0/
) which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.
Papadopoulos PJ, Edison JD: The Clinical Picture-Soft tissue atrophy after corticosteroid injection. Cleve Clin J Med 2009 Jun; 76 (6): 373-4.
Jang WS, Park J, Yoo KH, Han TY, Li K, Seo SJ, Hong CK: ranch-shaped Cutaneous Hypopigmentation and Atrophy after Intralesional Triamcinolone Injection. Ann Dermatol 2011 Feb; 23 (1): 111-4.
Nanda V, Parwaz MA, Handa S: Linear hypopigmentation after triamcinolone injection: a rare complication of a common procedure. Aesthetic Plast Surg 2006 Jan-Feb; 30 (1): 118-9.
Firooz A, Tehranchi-Nia Z, Ahmed AR: enefits and risks of intralesional corticosteroid injection in the treatment of dermatological diseases. Clin Exp Dermatol 1995 Sep; 20 (5): 363-70.
Cantürk F, Cantürk T, Aydin F, Karagöz F, Sentürk N, Turanli AY: Cutaneous linear atrophy following intralesional corticosteroid injection in the treatment oftendonitis. Cutis 2004 Mar; 73 (3): 197-8.
George WM: Linear lymphatic hypopigmentation after intralesional corticosteroid injection: report of two cases. Cutis 1999 Jul; 64 (1): 61-4.
Friedman SJ, Butler DF, Pittelkow MR: Perilesional linear atrophy and hypopigmentation after intralesional corticosteroid therapy. Report of two cases and review of the literature. J Am Acad Dermatol 1988 Sep; 19 (3): 537-41.
Gupta AK, Gover MD, Nouri K, Taylor S: The treatment of melasma: a review of clinical trials. J Am Acad Dermatol 2006 Dec; 55 (6): 1048-65. Epub 2006 Sep 28.
Kaur S, Thami GP: Intralesional corticosteroid induced perilesional and perilymphatic hypopigmentation. Indian J Dermatol Venereol Leprol 2002 Nov-Dec; 68 (6): 356-7.
Venkatesan P, Fangman WL: Linear hypopigmentation and cutaneous atrophy following intra-articular steroid injections for de Quervain'stendonitis. J Drugs Dermatol 2009 May; 8 (5): 492-3.
Kikuchi I, Horikawa S: Letter: Perilymphatic atrophy of the skin. Arch Dermatol 1975 Jun; 111 (6): 795-6.
Kumar P, Adolph S: Hypopigmentation along subcutaneous veins following intrakeloid triamcinolone injection: a case report and review of literature. Burns 1998 Aug; 24 (5): 487-8.
Liang J, McElroy K: Hypopigmentation after triamcinolone injection for de Quervain tenosynovitis. Am J Phys Med Rehabil 2013 Jul; 92 (7): 639.
Derby R, Lee SH, Date ES, Lee JH, Lee CH: Size and aggregation of corticosteroids used for epidural injections. Pain Med 2008 Mar; 9 (2): 227-34.